Arizona, 2005Flash Flood in Arizona, August 17, 2005
August 17, 2005 · NWS TWC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 17, 1:45 PM MST, 5 hours earlier.
Area forecast discussion, Aug 17, 1:45 PM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST WED AUG 17 2005
.SYNOPSIS...THUNDERSTORM COVERAGE WILL START TO PICK UP AGAIN ACROSS
MUCH OF SOUTHEAST ARIZONA OVER THE NEXT FEW DAYS WITH A SOUTHERLY
FLOW RETURNING TO THE AREA.
&&
.DISCUSSION...12Z KTUS SOUNDING SHOWING MOISTURE UP A LITTLE WITH PW
AT 1.38 INCHES AND MOISTURE DEEPENING BACK UP PAST H6. CONSISTENT
WITH GOES SOUNDER ESTIMATES. JUST IN TIME AS SURFACE DEWPTS HAVE
SLIPPED INTO THE 50S. FLOW TRENDING BACK TOWARD SOUTHERLY DOMINANCE
AGAIN...AFTER A FEW DAYS FROM THE SOUTHWEST. COMPLEX OVER NORTHERN
SONORA PUSHED SOME OUTFLOW THROUGH PORTIONS OF SOUTHEAST ARIZONA
OVERNIGHT. SHOULD BE BACK TO AT LEAST A LOW END SCATTERED COVERAGE
FROM TUCSON EAST AND SOUTH. WITH A SOUTHERLY IMPULSE ROTATING AROUND
THE NEW HIGH POSITION AND INTO SOUTHEAST ARIZONA LATE THIS AFTERNOON
AND EARLY EVENING...WE WILL BE EMPHASIZING CONVECTION FOR THAT
PERIOD WITH MAXIMA NEAR 50 PERCENT COVERAGE SPREADING THROUGH
COCHISE AND PORTIONS OF SANTA CRUZ COUNTIES AS WELL AS MENTION OF
HEAVY PRECIP. THIS AREA INITIALLY SLOW TO DEVELOP WITH DEBRIS CLOUD
BLOCKING MORNING SOLAR INSOLATION.
FLOW PROBABLY WONT PERSIST LONG ENOUGH OR PICK UP ENOUGH OF AN
EASTERLY COMPONENT TO PUSH DEEP INTO LOWER DESERTS OVER THE NEXT FEW
DAYS (BUT OUTFLOWS COULD HELP). GENERALLY EXPECTING MORE ISOLATED
ACTIVITY IN WESTERN AREAS. MAY SEE ANOTHER HALF HEARTED ATTEMPT TO
REDUCE MOISTURE THE FIRST HALF OF NEXT WEEK AS WE PICK UP ANOTHER
WESTERLY INFLUENCE TO THE FLOW UNDER A DEVELOPING TROUGH.
&&
.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 17, 11:30 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1130 AM MST WED AUG 17 2005
AZZ019-029>035-181400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ
COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY-
1130 AM MST WED AUG 17 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA
.DAY ONE...TODAY AND TONIGHT
SYNOPSIS...THUNDERSTORM COVERAGE WILL START TO PICK UP AGAIN THIS
AFTERNOON AND EVENING WITH A SOUTHERLY FLOW AND DEEPER MOISTURE
RETURNING TO THE AREA.
DISCUSSION...SOME DEBRIS CLOUD OVER COCHISE COUNTY SLOWING
HEATING...OTHERWISE DEEPER MOISTURE HAS MOVED BACK IN AND
THUNDERSTORMS WILL DEVELOP EASILY OVER THE MOUNTAINS DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS...MOST NUMEROUS NEAR HIGHER TERRAIN EARLY WITH SEVERAL
STORMS MOVING INTO LOWER ELEVATIONS AND VALLEYS BY LATE AFTERNOON.
COULD SEE SOME ORGANIZATION TO STORMS LATER TODAY...WITH HEAVY RAIN
A CONCERN AS A FEW SPOTS SEE SOME STRONGER STORMS GENERATE OVER 1
INCH OF RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AS HIGH PRESSURE BUILDS BACK IN THE RESULTANT SOUTHERLY COMPONENT TO
THE FLOW WILL DRAW DEEPER MOISTURE BACK IN OVER THE NEXT FEW
DAYS...BUT SIGNS OF ANOTHER TROUGH TRYING TO PUSH MOISTURE BACK OUT
EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PLEASE NOTE...THIS PRODUCT IS NOT UPDATED AND SERVES AS JUST AN
OUTLOOK FOR THE THUNDERSTORM THREATS IN SOUTHEAST ARIZONA. PLEASE
REFER TO OTHER NWS PRODUCTS FOR DETAILED INFORMATION REAL-TIME
THUNDERSTORM HAZARDS.
Flash Flood, Cochise
- When
- August 17, 6:45 PM MST to 8:30 PM MST
- Where
- Cochise County, Bisbee
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.433, -109.917
The police department in the Town of Bisbee reported that several streets were flooded and impassable, as well as one home impacted by flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 17 to 18, 2005$14 million · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Georgia, August 17, 2005$350,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in North Dakota, August 17, 2005$100,000 · 1 in hail · 4 events
- Damaging Winds in South Carolina, August 17, 2005$75,000 · 60 kt wind · 5 events
- Heat in Mississippi, August 17 to 26, 200547 events
- Flash Flood and Hail in Kansas, August 17, 2005$50,000 · 1 in hail · 5 events
- Flash Flood in North Dakota, August 17, 2005$50,000 · 1 event
- Damaging Wind in Georgia, August 17, 2005$50,000 · 70 kt wind · 1 event
- Damaging Wind in Tennessee, August 17, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in North Dakota, August 17, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 17, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, August 17, 2005$20,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469203.